Alert archive / Florida / Tornado Warnings in 2020
Tornado Warning 30, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Jun 6, 2020, 4:00 PM EDT for Marion County, Florida. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2020, 4:00 PM EDT (20:00 UTC)
- Expired
- Jun 6, 2020, 4:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Marion County, FL
The radar
The Tampa radar (KTBW), 158 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 4:15 PM EDT | TSTM WND DMG | 4 Wsw Lake Weir, FL | TREES AND POWER LINES WERE DAMAGED BY THUNDERSTORM WINDS FROM BELLEVIEW TO SUMMERFIELD ALONG SE 95TH COURT, NW 20TH AVE, 92TH LOOP AND SE 126TH PLACE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 476 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.7
The text
As transmitted.
203
WFUS52 KJAX 062000
TORJAX
FLC083-062045-
/O.NEW.KJAX.TO.W.0030.200606T2000Z-200606T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
400 PM EDT Sat Jun 6 2020
The National Weather Service in Jacksonville has issued a
* Tornado Warning for...
South central Marion County in northern Florida...
* Until 445 PM EDT.
* At 359 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Silver Springs Shores, or 8 miles southeast of
Ocala, moving north at 15 mph. Another storm near Summerfield is
moving north at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Lynne around 420 PM EDT.
Ocala around 425 PM EDT.
Anthony around 440 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Burbank, Belleview and Summerfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2902 8194 2896 8201 2896 8207 2901 8213
2931 8214 2931 8187
TIME...MOT...LOC 1959Z 181DEG 15KT 2911 8204
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
SHASHY3 follow-up statements
469
WWUS52 KJAX 062014
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
414 PM EDT Sat Jun 6 2020
FLC083-062045-
/O.CON.KJAX.TO.W.0030.000000T0000Z-200606T2045Z/
Marion FL-
414 PM EDT Sat Jun 6 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR SOUTH
CENTRAL MARION COUNTY...
At 412 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Silver Springs Shores, or near Lynne, moving north
at 20 mph. Another storm capable of producing a tornado was located
just southwest of Silver Spring Shores moving north at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Lynne around 420 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Burbank, Belleview and Summerfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2902 8195 2896 8201 2896 8207 2902 8211
2931 8211 2931 8187
TIME...MOT...LOC 2012Z 192DEG 17KT 2917 8202
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
SHASHY156
WWUS52 KJAX 062028
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
428 PM EDT Sat Jun 6 2020
FLC083-062045-
/O.CON.KJAX.TO.W.0030.000000T0000Z-200606T2045Z/
Marion FL-
428 PM EDT Sat Jun 6 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR CENTRAL
MARION COUNTY...
At 428 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Silver Springs Shores, or near Lynne, moving north
at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Lynne around 440 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Burbank.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2910 8194 2911 8206 2931 8209 2931 8187
TIME...MOT...LOC 2028Z 182DEG 15KT 2915 8202
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
SHASHY709
WWUS52 KJAX 062039
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
439 PM EDT Sat Jun 6 2020
FLC083-062048-
/O.EXP.KJAX.TO.W.0030.000000T0000Z-200606T2045Z/
Marion FL-
439 PM EDT Sat Jun 6 2020
...THE TORNADO WARNING FOR CENTRAL MARION COUNTY WILL EXPIRE AT 445
PM EDT...
The storm which prompted the warning has weakened. Therefore, the
warning will be allowed to expire. However gusty winds and heavy
rain are still likely with this thunderstorm.
LAT...LON 2910 8194 2911 8206 2931 8209 2931 8187
TIME...MOT...LOC 2038Z 192DEG 13KT 2926 8199
$$
SHASHYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Jun 6, 3:13 PM EDT, 47 minutes earlier.
Area forecast discussion, Jun 6, 3:13 PM EDT, 47 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
313 PM EDT Sat Jun 6 2020
...FLOOD WATCH THROUGH SUNDAY FOR SUWANNEE RIVER VALLEY...
...ISOLATED TORNADO POTENTIAL NE FLORIDA THROUGH THIS EVENING...
.NEAR TERM [through Sunday]...
A flash flood watch has been issued through Sun evening for our
western FL zones as widespread moderate to locally heavy rainfall
overspreads NE FL from the south. Deep tropical moisture will
remain in place (PWAT 2.5") with the area on the east side of TS
Cristobal as the storm approaches the LA Gulf Coast through Sun
afternoon. Waves of moderate to heavy rainfall with isolated
embedded tstorms will continue to pivot northward into the evening,
then tonight anticipate a more solid band of moderate to heavy
rainfall developing across north Florida as low level convergence
increases between a lifting frontal zones across south -central
FL and a persistent low level ridge axis holding firm just north
of the Altamaha River basin. This ridge will limit the northward
extend/expansion of the convective band into Sun, and generally
focus a W-E oriented swath of heavy rainfall generally near and
south of the I-10 corridor late tonight into Sunday morning.
Please refer to the below 'Hydrology' section for rainfall
outlook. Ridge strengthens north of the Altamaha Region Sun
afternoon, shunting corridor of heavy rain SSW toward the I-75
corridor of NE FL with drier mid level air (700-500 mb) decreasing
rain chances across SE GA and eastern NE FL into Sun evening.
In addition to heavy rainfall potential, there will be a low
tornado threat for NE FL into the evening with elevated 0-1 km
shear values 20-25 kts with low level ESE winds under increasing
SSW winds out of the GOMEX, with speeds increasing to 35-45 kts at
850 mb through 06z.
Cloudy skies, and warm humidity ESE to S flow will continue into
with daytime highs below normal in the 70s to low 80s and muggy
nighttime lows in the upper 60s to low/mid 70s.
.SHORT TERM [Monday through Tuesday]...
Mon...A weak pressure pattern in place across the local area as
the remnant low of Cristobal tracks northward across the lower MS
river valley and the 1000-700 mb ridge centers builds from the
Bahamas Mon and then over N FL into Tuesday. A ribbon of tropical
moisture (PWAT over 2") will rotate across our GA zones and toward
the Atlantic coast into Mon evening as steering flow weakens and
back slightly SSW between the low to our WNW and the ridge to the
SSE. This pattern will shift morning convection across our western
Gulf Coast zones across SE GA and toward the Atlantic coast into
the afternoon and evening. Main convective hazard will be locally
heavy rainfall with deep moisture and slow motion over the region.
High temperatures will trend below normal in the low/mid 80s with
muggy lows in the 70s.
Tue...Very slow storm motion under the mean layer 1000-700 mb
ridge and lingering high moisture (PWAT 1.8-2 inches) will
continue high rain chances over the local area, but with a more
diurnal sea breeze regime expected with both sea breezes
developing along the Atlantic and Gulf Coast, merging inland
between Highway 301 and I-75 into the late afternoon and early
evening. Very warm temps aloft with lack of strong forcing will
limit severe storm strength, but will continue the localized heavy
rainfall threat and increase the potential of convective wet
downbursts in stronger cells given more diurnal instability.
Temperatures will warm into the low 90s inland given less morning
cloud cover. Precip will gradually fade in coverage inland and
intensity into Tue night with linger clouds keep lows mild in the
low 70s. An approaching weak front from the NE will maintain a low
chance of mainly coastal showers and isolated tstorms through Wed
morning.
.LONG TERM [Wed through Sat]...
Wed & Thu...Elevated rain chances continue across the local area
with deep tropical moisture (PWAT over 2") lingering over the
region. A 'backdoor' cold front/trough axis is expected to shift
inland along the local Atlantic coast early Wed, with morning
showers and isolated tstorms shifting inland into the afternoon
and evening hours. This trough axis will converge with a southward
moving trough across GA Wed night into Thu, with elevated rain
chances continued across SE GA into Thu morning. A passing mid
level short wave trough will enhance convection across inland
areas Thu afternoon into Thu evening with a few stronger storms
possible given the enhanced forcing aloft with the main t'storm
hazards this period localized flooding rainfall potential and wet
downbursts due to precip loading. High temperatures will trend
near to below normal in the low/mid 80s given abundant cloud cover
and rain chances this period. Low temperatures will trend near to
above normal in the 70s.
Fri & Sat...Drier air finally begins to filter across the region
from the WNW as a mean layer mid/upper level trough deepens across
the eastern CONUS. PWAT content returns back toward climo values
in the 1.4.-1.6 inch range Fri with the linger surface front
across south GA. This front, combined with forcing from the sea
breezes and cooler temps aloft in the -7 to -9 degC range under
the deepening upper trough could bring a better chance of a few
stronger storms especially during the afternoon and evening,
although overall storm coverage will trend downward. Most
convection fades Fri evening with loss of diurnal heating,
however, a low chance of precip will continue across SE GA through
Sat morning where surface front will finally begin to edge farther
south. Sat morning into Sat afternoon, the front is expected to
shift south across NE FL with a drier airmass expected Sat night
as PWAT content falls below normal values (less than 1 inch)
trailing the frontal passage with a deep layer WNW flow over the
local area. High temperatures will trend back toward normal values
in the upper 80s to near 90 as deep moisture decreases with low
temperatures generally cooling back toward normal values in the
mid 60s inland to low 70s coast.
&&
.AVIATION...
[Through 18Z Sunday]
IFR ceilings are overspreading GNV, with MVFR ceilings moving over
the rest of the northeast FL terminals. VFR ceilings should
prevail at SSI through around 00Z, with conditions then
deteriorating overnight. Heavy showers will continue to move
northward from the FL peninsula after 20Z, with periods of IFR
visibilities possible towards 21Z at GNV and then towards 23Z at
the Duval County terminals and SGJ. Embedded thunderstorms will be
possible at the northeast FL terminals, mainly after 00Z.
Downpours and periods of IFR visibilities are expected to reach
SSI towards 02Z. Southerly surface winds sustained at 5-10 knots
at the Duval County terminals will shift to southeasterly this
afternoon, with sustained speeds increasing to 10-15 knots after
03Z. Southeasterly surface winds sustained at 5-10 knots at GNV
and SGJ will become easterly after 21Z, with sustained speeds
increasing to 10-15 knots after 00Z. Southerly surface winds
should increase to 5-10 knots at SSI this afternoon and will then
shift to southeasterly after 00Z, with sustained speeds increasing
to 10-15 knots.
&&
.MARINE...
Tropical Storm Cristobal will track northward toward the central Gulf
of Mexico Coast through Sunday with high pressure offshore of the Florida
Atlantic coast. Widespread rain with embedded thunderstorms will impact
the local waters through Sunday. South winds will increase tonight
and Sunday to marginal Small Craft Exercise Caution levels over the
outer waters with speeds 15-20 kts. Headlines are not expected beyond
Sun night with an extended period of SSE winds expected. High pressure
builds across south Florida Monday and Tuesday. A weak trough will
move across the local waters from the east Wednesday and merge with
a front across south Georgia. This front will linger across the region
Thursday and Friday.
RIP CURRENTS: Low Risk SE GA beaches today. Moderate risk NE FL
beaches today. Moderate risk for all beaches expected Sunday. Low
to marginally moderate risk of rips expected Mon-Tue given weak
winds. Elevated rip current risk returns Wed due to stronger
onshore flow.
&&
.FIRE WEATHER...
Persistent moderate to heavy rainfall with isolated embedded
thunderstorms will move south to north across the forecast area
through tonight and linger into Sunday across NE FL with low
daytime dispersion due to light winds and cloud cover. Rainfall
accumulations will generally range from 3-5 inches across NE
Florida through Sunday afternoon, with isolated higher amounts.
Rainfall amounts decrease across southeast Georgia with less than
1 inch total expected near the Altamaha River basin. Warmer, moist
southerly flow continues Monday with the highest coverage of
showers and storms in the afternoon.
&&
.HYDROLOGY...
Persistent, moderate to heavy rain shield will overspread the
local area from south to north through Sunday morning. Latest
consensus guidance continued to indicate widespread rainfall
totals through the next 24 hrs of 2-4 inches mainly south of the
I-10 corridor with locally higher amounts certainly possible
especially across the Suwannee River Valley and near the I-75
corridor. Recent CAMs including the HRRR, RAP and Nested NAM have
localized 6-9 inches through midday Sunday across parts of the
Suwannee River Valley. Issued a Flood Watch for our western tier
FL zones through Sunday evening, with localized flooding potential
for vulnerable urban areas including Jacksonville, Orange Park
and St. Augustine.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions including measured rainfall and
flood reports and/or damage by calling the office or tweeting us
@NWSJacksonville.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 70 80 72 88 72 / 60 70 30 70 20
SSI 73 79 74 86 75 / 70 70 30 50 20
JAX 71 79 72 89 74 / 90 90 30 60 20
SGJ 72 77 72 87 73 / 90 90 40 60 20
GNV 72 79 72 88 72 / 90 90 60 70 20
OCF 73 80 72 88 72 / 90 90 60 70 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through Sunday evening for Central Marion-
Eastern Alachua-Eastern Marion-Gilchrist-Hamilton-Northern
Columbia-Southern Columbia-Suwannee-Western Alachua-Western
Marion.
GA...None.
AM...None.
&&In the hours before
Special weather statement, Jun 6, 2:36 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
236 PM EDT Sat Jun 6 2020
FLZ340-061915-
Western Marion FL-
236 PM EDT Sat Jun 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION COUNTY UNTIL
315 PM EDT...
* At 236 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 7 miles north of Beverly Hills,
moving north at 35 mph.
* Winds in excess of 40 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Rainbow Lakes Estates, Dunnellon and Romeo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2901 8239 2902 8240 2902 8242 2905 8247
2905 8249 2904 8250 2904 8253 2921 8254
2922 8240 2936 8241 2935 8231 2899 8235
TIME...MOT...LOC 1836Z 181DEG 32KT 2903 8246
SHASHYSpecial weather statement, Jun 6, 3:20 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
320 PM EDT Sat Jun 6 2020
FLZ140-240-340-062000-
Central Marion FL-Western Marion FL-Eastern Marion FL-
320 PM EDT Sat Jun 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MARION COUNTY UNTIL
400 PM EDT...
* At 320 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 7 miles north of Wildwood, moving
north at 20 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Ocala, Santos, Ocklawaha, Silver Springs Shores, Lake Weir,
Belleview and Summerfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2915 8232 2918 8206 2914 8187 2896 8195
2896 8220
TIME...MOT...LOC 1920Z 192DEG 15KT 2895 8208
SHASHYThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:08 PM EDT | Flash Flood Watch | JAX | Alachua, Gilchrist, Marion, Suwannee | 14 hr |
| Jun 6, 2:36 PM EDT | Special Weather Statement | JAX | Marion | 39 min |
| Jun 6, 3:20 PM EDT | Special Weather Statement | JAX | Marion | 40 min |
| Jun 6, 3:29 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 46 min |
| Jun 6, 4:05 PM EDT | Special Weather Statement | JAX | Alachua | 40 min |
| Jun 6, 4:19 PM EDT | Special Weather Statement | JAX | Flagler | 26 min |
| Jun 6, 4:47 PM EDT | Special Weather Statement | JAX | Marion | 58 min |
| Jun 6, 5:01 PM EDT | Areal Flood Warning | JAX | Marion | 3 hr |
| Jun 6, 5:25 PM EDT | Special Weather Statement | JAX | Putnam | 50 min |
| Jun 6, 5:37 PM EDT | Special Weather Statement | JAX | Hamilton | 38 min |
| Jun 6, 5:38 PM EDT | Flash Flood Warning | JAX | Marion | 3 hr |
| Jun 6, 6:02 PM EDT | Special Weather Statement | JAX | Marion | 28 min |
| Jun 6, 6:37 PM EDT | Special Weather Statement | JAX | Marion, Putnam | 53 min |
| Jun 6, 6:45 PM EDT | Flash Flood Warning | JAX | Marion | 3 hr |
| Jun 6, 6:54 PM EDT | Areal Flood Warning | JAX | Marion, Putnam | 3 hr |
| Jun 6, 6:57 PM EDT | Severe Thunderstorm Warning | JAX | Marion, Putnam | 28 min |
Nearby
Tornado Warnings in Florida, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.